Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Ocul Pharmacol Ther. 2013 Jul-Aug;29(6):556-9. doi: 10.1089/jop.2012.0148. Epub 2013 Mar 12.

Incidence and risk factors for macular hemorrhage following intravitreal ranibizumab injection for neovascular age-related macular degeneration.

Author information

  • 1Department of Ophthalmology, Kyung Hee University School of Medicine, Seoul, Korea.

Abstract

PURPOSE:

To analyze the incidence of and risk factors for newly developed or increased macular hemorrhage after intravitreal ranibizumab injection (IVR) for neovascular age-related macular degeneration (AMD).

METHODS:

We performed a retrospective chart review of 220 subjects (220 eyes) from 5 hospitals who received IVRs for neovascular AMD between 1 June 2009 and 30 June 2010. Systemic conditions (age, sex, presence of diabetes, hypertension, cardiovascular disease, smoking, and use of anticoagulation agent) and presence of hemorrhage at the initial exam were evaluated. The primary study outcome was the incidence of newly developed or increased macular hemorrhage during the 1-month postinjection period.

RESULTS:

The incidence of newly developed or increased macular hemorrhage including vitreous hemorrhage was 8% (18/220). Presence of diabetes was found to be a risk factor for macular hemorrhage [odds ratios (OR): 2.16, 95% confidence intervals (CI): 1.07-8.13]. When subjects had both diabetes and hypertension, the risk of macular hemorrhage after injection increased 4.8-fold (OR: 4.84, CI: 1.24-18.85).

CONCLUSION:

The systemic condition of subjects was found to be an important risk factor for newly developed or increased macular hemorrhage after IVR for neovascular AMD. More consideration should be given to the status of diabetes and hypertension in subjects who receive ranibizumab for neovascular AMD.

PMID:
23480269
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Mary Ann Liebert, Inc.
    Loading ...
    Write to the Help Desk